Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Failure of rational approximation on some Cantor type sets


Author: Albert Mas-Blesa
Journal: Proc. Amer. Math. Soc. 137 (2009), 635-640
MSC (2000): Primary 30C85; Secondary 31A15
Published electronically: June 20, 2008
MathSciNet review: 2448585
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A(K)$ be the algebra of continuous functions on a compact set $ K\subset\mathbb{C}$ which are analytic on the interior of $ K$, and let $ R(K)$ be the closure (with respect to uniform convergence on $ K$) of the functions that are analytic on a neighborhood of $ K$. A counterexample of a question posed by A. O'Farrell about the equality of the algebras $ R(K)$ and $ A(K)$ when $ K=(K_{1}\times[0,1])\cup([0,1]\times K_{2})\subseteq\mathbb{C}$, with $ K_{1}$ and $ K_{2}$ compact subsets of $ [0,1]$, is given. Also, the equality is proved with the assumption that $ K_{1}$ has no interior.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30C85, 31A15

Retrieve articles in all journals with MSC (2000): 30C85, 31A15


Additional Information

Albert Mas-Blesa
Affiliation: Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra, Spain
Email: amblesa@mat.uab.cat

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09573-7
PII: S 0002-9939(08)09573-7
Keywords: Rational approximation, analytic capacity, Cantor sets
Received by editor(s): February 6, 2008
Published electronically: June 20, 2008
Additional Notes: This work was supported by grant AP2006-02416 (Programa FPU del MEC, España), and also partially supported by grants 2005SGR-007749 (Generalitat de Catalunya) and MTM2007-62817 (MEC, España)
Communicated by: Mario Bonk
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.